Alert archive / Oregon / River Flood Warnings in 2016

River Flood Warning 4, NWS Medford, OR

March 14, 2016Coos County, Oregon

NWS Medford, OR issued this river flood warning at Mar 14, 2016, 7:44 AM PDT for Coos County, Oregon. It took effect at Mar 14, 2016, 9:51 AM PDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2016, 7:44 AM PDT (14:44 UTC)
In effect from
Mar 14, 2016, 9:51 AM PDT
Expired
Mar 16, 2016, 6:58 AM PDT
In force
45 hr
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
Minor

County Coos County, OR

The radar

The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coquille River at Coquille (COQO3).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14327055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

067 
WGUS46 KMFR 141444
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
744 AM PDT MON MAR 14 2016

...The National Weather Service in Medford has issued a Flood Warning
for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...

.The Coquille Rover at Coquille is expected to reach minor flood 
stage late this morning through this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-142044-
/O.NEW.KMFR.FL.W.0004.160314T1651Z-160315T1806Z/
/COQO3.1.ER.160314T1651Z.160314T2100Z.160315T0606Z.NO/
744 AM PDT MON MAR 14 2016

The National Weather Service in Medford has issued a 

* Flood Warning for 
  the Coquille River at Coquille.
* until Tuesday morning.
* At  7:30 AM Monday the stage was 20.6 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast to begin late this morning.
* Forecast peak is 21.5 feet at 1 PM local time this afternoon.
* Expected to fall below flood stage tonight.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.3 feet
  on Jan 20 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
7 follow-up statements
737 
WGUS86 KMFR 141644
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
944 AM PDT MON MAR 14 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...

.The Coquille River at Coquille is now forecast to reach minor 
flood stage this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-142244-
/O.EXT.KMFR.FL.W.0004.160314T2116Z-160316T1441Z/
/COQO3.1.ER.160314T2116Z.160315T0100Z.160316T0241Z.NO/
944 AM PDT MON MAR 14 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* From this afternoon to Wednesday morning.
* At  9:30 AM Monday the stage was 20.7 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast to begin around 2PM PST this afternoon.
* Forecast peak gage reading is 21.3 feet at 6 PM PST this evening.
* Flooding is then expected to continue into Tuesday evening.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.2 feet
  on Dec 24 2015.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
269 
WGUS86 KMFR 142238
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
338 PM PDT MON MAR 14 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...

.The Coquille River at Coquille is now forecast to reach minor 
flood stage late this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-150438-
/O.CON.KMFR.FL.W.0004.000000T0000Z-160316T1441Z/
/COQO3.1.ER.160314T2248Z.160315T0100Z.160316T0241Z.NO/
338 PM PDT MON MAR 14 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  2:30 PM Monday the stage was 20.8 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast to begin late this afternoon or evening.
* Forecast peak gauge reading is 21.3 feet at 6 PM PDT this evening.
* Flooding is then expected to continue into Tuesday evening.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.2 feet
  on Dec 24 2015.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
309 
WGUS86 KMFR 150426
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
926 PM PDT MON MAR 14 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...
  
.The Coquille River at Coquille is expected to reach minor flood stage
tonight and continue into Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-151026-
/O.EXT.KMFR.FL.W.0004.000000T0000Z-160316T1100Z/
/COQO3.1.ER.160315T0544Z.160315T1400Z.160315T2300Z.NO/
926 PM PDT MON MAR 14 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  8:30 PM Monday the stage was 20.9 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.2 feet
  on Dec 24 2015.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

Wright
815 
WGUS86 KMFR 151017
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PDT TUE MAR 15 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-151617-
/O.CON.KMFR.FL.W.0004.000000T0000Z-160316T1100Z/
/COQO3.1.ER.160315T0849Z.160315T1400Z.160315T2300Z.NO/
317 AM PDT TUE MAR 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  2:30 AM Tuesday the stage was 21.1 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.2 feet
  on Dec 24 2015.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
484 
WGUS86 KMFR 151617
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PDT TUE MAR 15 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-152217-
/O.EXT.KMFR.FL.W.0004.000000T0000Z-160316T1842Z/
/COQO3.1.ER.160315T0849Z.160315T1530Z.160316T0642Z.NO/
917 AM PDT TUE MAR 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  8:30 AM Tuesday the stage was 21.6 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage by 
  tonight.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.3 feet
  on Jan 20 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
977 
WGUS86 KMFR 152052
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
152 PM PDT TUE MAR 15 2016

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-161842-
/O.CON.KMFR.FL.W.0004.000000T0000Z-160316T1842Z/
/COQO3.1.ER.160315T0849Z.160315T2015Z.160316T0642Z.NO/
152 PM PDT TUE MAR 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  1:30 PM Tuesday the stage was 21.7 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 23.3 feet
  on Jan 20 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$
545 
WGUS86 KMFR 161358
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
658 AM PDT WED MAR 16 2016

...The Flood Warning is canceled for the following rivers in 
Oregon...

  Coquille River at Coquille affecting Coos County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-161428-
/O.CAN.KMFR.FL.W.0004.000000T0000Z-160316T1842Z/
/COQO3.1.ER.160315T0849Z.160315T2015Z.160316T0952Z.NO/
658 AM PDT WED MAR 16 2016

The Flood Warning is canceled for
  the Coquille River at Coquille.
* At  6:30 AM Wednesday the stage was 20.7 feet. 
* Flood Stage is 21.0 feet. 
* Fell below Flood Stage at  2:52 AM Wednesday.
* Forecast...The river will continue to fall to 18.2 feet by early 
  tomorrow.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 21.4 feet
  on Mar 18 2011.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

BPN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Mar 14, 4:49 AM PDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 14, 4:49 AM PDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
449 AM PDT MON MAR 14 2016

.UPDATED MARINE AND AVIATION.

.DISCUSSION...14/00Z NAM/GFS/EC IN.

THE NORTHERN HEMISPHERIC 500 MB HEIGHT PATTERN INITIALLY SHOWS A
WAVE NUMBER OF FOUR AROUND THE GLOBE...WHICH IS USUALLY A
PROGRESSIVE PATTERN. HOWEVER...IT LOOKS TO MORPH INTO A THREE WAVE
PATTERN AROUND THE MIDDLE OF THE COMING WEEK...WHICH USUALLY IS A
STAGNANT OR RETROGRESSIVE PATTERN. THAT PATTERN WILL PERSIST INTO
FRIDAY...THEN BREAK UP TO A HIGHER WAVE PATTERN NEXT WEEKEND.

ZOOMING INTO THE PACIFIC NORTHWEST...CURRENTLY THERE IS STRONG
WESTERLY FLOW OVER THE AREA AS A LONG WAVE TROUGH MOVES ONSHORE.
THIS WILL SUPPORT CONTINUED SHOWER ACTIVITY...AND THE
PRECIPITATION WILL BE ENHANCED ON WESTWARD FACING SLOPES DUE TO
AN ASSIST FROM UPSLOPE FLOW. THIS EFFECT WILL BE THE MOST
PRONOUNCED ALONG THE CASCADE RANGE AND THE HIGHEST PEAKS OF THE
COAST RANGE. SNOW LEVELS HAVE DROPPED TO 2500-3500 FEET FROM THE
CASCADES WEST AND 4000-5000 FEET EAST OF THE CASCADES. THEY WILL
DROP TO 2500-3500 FEET EAST OF THE CASCADES LATER THIS MORNING.
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES FOR SNOW
REMAIN IN EFFECT THROUGH MONDAY EVENING.

FLOODING REMAINS A CONCERN WITH AREAL FLOOD WATCHES IN EFFECT
OVER SISKIYOU COUNTY AND THE OREGON WEST SIDE. A FLOOD WATCH IS IN
EFFECT FOR THE COQUILLE RIVER AT COQUILLE AS WELL. HOWEVER...THE
HEAVIEST PRECIPITATION HAS MOVED ON TO THE EAST AND THE THREAT IS
EASING AT THIS TIME. THE WATCHES WILL LIKELY BE CANCELLED LATER
THIS MORNING.

A LONG WAVE RIDGE WILL BEGIN TO BUILD INTO THE AREA TODAY. IT
WILL INITIALLY BE A FLAT AND DIRTY RIDGE...BUT IT WILL AMPLIFY
WITH TIME...EVENTUALLY FORMING A WEAK OMEGA BLOCK AROUND THURSDAY
WITH THE RIDGE AXIS OFFSHORE ALONG 125W.

SHOWERS WILL CONTINUE INTO MONDAY NIGHT AS MOISTURE CONTINUES TO
STREAM OVER THE FLAT RIDGE. HOWEVER...SHOWER ACTIVITY WILL
GRADUALLY DIMINISH MONDAY NIGHT THROUGH TUESDAY EVENING AS THE
OFFSHORE RIDGE AMPLIFIES AND CUTS OFF THE MOISTURE SOURCE. SNOW
LEVELS WILL REMAIN IN THE 2500-3500 FOOT RANGE INTO TUESDAY
MORNING...THEN START RISING FROM TUESDAY AFTERNOON ON. BY THE TIME
THE LAST OF THE SHOWERS DISSIPATE WEDNESDAY MORNING...SNOW LEVELS
WILL BE BACK UP TO 4500-6000 FEET.

AS THE BLOCK FORMS LOW LEVEL FLOW WILL TURN OFFSHORE WEDNESDAY. DRY
OFFSHORE FLOW AND WARM TEMPERATURES OVER THE AREA WILL PERSIST
THROUGH THURSDAY NIGHT...ENDING FRIDAY. DESPITE THE BLOCK...THE
PATTERN WILL REMAIN PROGRESSIVE...ALBEIT VERY SLOW.

LONG TERM DISCUSSION FROM THE SUNDAY AFTERNOON AFD...THURSDAY
THROUGH SUNDAY NIGHT. THE 13/12Z GFS AND ECMWF ARE IN EXCELLENT
AGREEMENT THURSDAY THROUGH FRIDAY WITH HIGH CONFIDENCE IN A RIDGE
BUILDING INTO THE WEST COAST. THERE WILL LIKELY BE AT LEAST A
BRIEF PERIOD OF PATCHY MORNING VALLEY FOG...OTHERWISE SKIES WILL
BE MOSTLY CLEAR. A WARMING TREND WILL CONTINUE THURSDAY THROUGH
FRIDAY WITH HIGH TEMPERATURES FORECAST TO BE GENERALLY 5 TO 10
DEGREES ABOVE NORMAL. ON FRIDAY NIGHT...THE GFS IS LIKELY SHOWING
ITS TYPICAL BIAS OF BEING TOO PROGRESSIVE/WEAKENING THE RIDGE TOO
QUICKLY. THUS...THE FORECAST LEANS TOWARD THE DRY ECMWF RATHER
THAN THE GFS DEPICTION OF A WEAK FRONT REACHING THE COAST LATE.
REFLECTING A BLEND OF SOLUTIONS...THERE IS A CHANCE OF LIGHT WEST
SIDE RAIN ON SATURDAY WITH A SNOW LEVEL FORECAST TO BE AROUND 7000
FEET. BUT...THE ECMWF HOLDS OFF THE ARRIVAL OF WHAT IS INDICATED
TO BE A WEAKER COLD FRONT UNTIL SATURDAY NIGHT. BY DAY
7/SUNDAY...BOTH MODELS TRANSITION TO A MOIST SOUTHWEST FLOW INTO
THE PACIFIC NORTHWEST WITH A HIGHER PROBABILITY OF LIGHT MAINLY
WEST SIDE SHOWERS WITH A SNOW LEVEL AROUND 5000 TO 6500 FEET. -DW

&&

.AVIATION...FOR THE 14/06Z TAF CYCLE...VFR CIGS ARE EXPECTED TO BE
THE PREDOMINATE CONDITION TODAY. HOWEVER PARTIAL MOUNTAIN
OBSCUATIONS ARE EXPECTED. ALSO COULD NOT RULE OUT BRIEF MVFR CIGS IN
SHOWERS WEST OF THE CASCADES TODAY, BUT CONFIDENCE IS LOW, THUS HAVE
LEFT VFR CIGS IN THE TAFS. SNOW LEVELS WILL START OUT BETWEEN 2500
AND 3000 FEET THEN RISE TO AROUND 3500 FEET THIS AFTERNOON. LOW
LEVEL SOUTHWEST WINDS WILL BE GUSTY MOST PLACES THROUGH
TONIGHT...ESPECIALLY AT THE COAST AND EAST SIDE...BUT WILL BE LOWER
COMPARED TO YESTERDAY. -PETRUCELLI

&&

.MARINE...UPDATED 400 AM PDT MON 14 MAR 2016...WEAK HIGH PRESSURE
WILL BUILD SOUTH OF THE WATERS TODAY. GUSTY WEST WINDS WILL
CONTINUE, BUT THEY WILL GRADUALLY DIMINISH DURING THE DAY. SEAS WILL
ALSO GRADUALLY DIMINISH LATE THIS  MORNING INTO TONIGHT. HOWEVER
THEY WILL STILL REMAIN SMALL CRAFT. WEAK HIGH PRESSURE WILL BUILD
OVER THE WATERS TONIGHT THROUGH TUESDAY WITH LIGHT WINDS AND CALMER
SEAS. A WEAK FRONT WILL MOVE NORTH OF THE WATERS TUESDAY, BUT WILL
HAVE LITTLE OR NO IMPACT WITH RESPECT TO SEAS AND WINDS. A THERMAL
TROUGH WILL DEVELOP ALONG THE COAST WEDNESDAY THROUGH THURSDAY WITH
GUSTY NORTH TO NORTHEAST WINDS POSSIBLE MAINLY OVER THE SOUTHERN
OUTER WATERS. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 PM PDT MONDAY FOR
        ORZ024>026-029-030.
     WINTER STORM WARNING UNTIL 11 PM PDT MONDAY FOR ORZ027-028.
     HIGH SURF ADVISORY UNTIL 8 AM PDT MONDAY FOR ORZ021-022.

CA...WINTER STORM WARNING UNTIL 11 PM PDT MONDAY FOR CAZ080.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 8 AM MONDAY
        TO 5 PM PDT TUESDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 8 AM PDT MONDAY FOR
        PZZ350-356-370-376.

15/15/10

In the hours before

Local storm report, Mar 14, 7:24 AM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
724 AM PDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       MYRTLE POINT            43.06N 124.14W
03/14/2016  M1.72 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 6 AM.
            OBSERVER LOCATION ACROSS ST. FROM ROTARY
            PARK.

&&

BS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:15 PM PDTSmall Craft AdvisoryMFR25 hr
Mar 14, 3:12 PM PDTSmall Craft Advisory for Hazardous SeasMFR38 hr

Nearby

River Flood Warnings in Oregon, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.